Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

An Approximation to the Distribution of the Sample Variance

Herbert Solomon and Michael A. Stephens
The Canadian Journal of Statistics / La Revue Canadienne de Statistique
Vol. 11, No. 2 (Jun., 1983), pp. 149-154
DOI: 10.2307/3314982
Stable URL: http://www.jstor.org/stable/3314982
Page Count: 6
  • Download ($4.00)
  • Cite this Item
An Approximation to the Distribution of the Sample Variance
Preview not available

Abstract

A simple three-moment approximation is introduced for the distribution of the sample variance. Comparisons are given with other approximations discussed by Tan and Wong (1977) and with an approximation developed very recently by Mudholkar and Trivedi (1981). /// On suggère une approximation facile de la distribution de la variance échantillonnale à l'aide de ses trois premiers moments. Cette approximation est ensuite comparée à celles de Tan et Wong (1977) ainsi qu'à une toute nouvelle approximation suggérée par Mudholkar et Trivedi (1981).

Page Thumbnails

  • Thumbnail: Page 
149
    149
  • Thumbnail: Page 
150
    150
  • Thumbnail: Page 
151
    151
  • Thumbnail: Page 
152
    152
  • Thumbnail: Page 
153
    153
  • Thumbnail: Page 
154
    154